Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 253, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Dec 16, 2015, 11:16 AM CST for Gregg County, Texas. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2015, 11:16 AM CST (17:16 UTC)
- Expired
- Dec 18, 2015, 9:45 AM CST
- In force
- 46 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 10.82 ft at Dec 15, 2015, 11:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 16, 9:46 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 16, 9:46 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 946 AM CST WED DEC 16 2015 .DISCUSSION... A COLD FRONT HAS MOVED INTO NORTHCENTRAL LA. AS SCATTERED CONVECTION DIMINISHES WITH THIS FRONTAL PASSAGE...HAVE REMOVED RAIN CHANCES FOR ALL BUT THE E-SE EDGE OF CWA...LEAVING IN ISOLD TRW FOR THAT PORTION OF THE AREA. MID LVL CLOUDS AND NW WINDS AROUND 10 MPH WILL ONLY ALLOW TEMPS TO RISE A FEW DEGREES FOR THE REST OF TODAY. AFTN HIGH IN THE LOWER 60S NORTH TO UPPER 60S SOUTH EXPECTED./VII/. && .PREV DISCUSSION... /ISSUED 527 AM CST WED DEC 16 2015/ AVIATION... COLD FRONT CURRENTLY EXTENDS FROM NEAR KELD THROUGH KSHV AND KLFK TO CONTINUE MOVING E THROUGHOUT THIS WEDNESDAY. AHEAD OF THE FRONT...SCT SHOWERS AND TSTMS TO CONTINUE MOVING FROM SW TO NE INTO MS AND TN THROUGH THIS WEDNESDAY AFTERNOON. BEHIND THE FRONT...A DRIER...COOLER...AND STABLE AIRMASS TO ADVECT INTO THE ARKLATEX REGION WITH CONDITIONS IMPROVING TO VFR. /VIII./ PREV DISCUSSION... /ISSUED 441 AM CST WED DEC 16 2015/ DISCUSSION... COLD FRONT CONTINUES STEADY EWD PROGRESS THROUGH THE REGION THIS MORNING AS IT EXTENDS ALONG A LINE FROM NEAR ELD TO SHV AND OCH. BROKEN LINE OF SHWRS AND TSTMS HELP TO HIGHLIGHT FRONTAL LOCATION AS THEY CONTINUE TO SPREAD NEWD ACROSS MUCH OF THE ERN 2/3 OF THE CWA...WHEREAS OUR FAR WRN LOCATIONS ARE SEEING CONVECTION WRAP UP BEHIND FROPA. CLOUDS CONTINUE TO LAG WELL BEHIND THE FRONT SO WE WILL NOT SEE CLEARING FOR A WHILE YET AS STRATOCU WILL LINGER FOR MUCH OF THE DAY...EXTENDING WELL INTO THE EVENING FOR OUR ERN CWA. OVERNIGHT LOWS BEHIND THE FRONT WILL FALL INTO THE 30S AND LOWER 40S WITH A FEW UPPER 20S POSSIBLE OVER OUR FAR NRN TIER COUNTIES. THE REST OF WEEK LOOKS TO REMAIN DRY AND NOTICEABLY COOLER AS OUR TEMPERATURES WILL RUN NEAR OR JUST SLIGHTLY BELOW AVERAGE WITH ALL OF THE REGION SEEING NEAR FREEZING TO SUB-FREEZING LOWS ON BOTH FRIDAY AND SATURDAY MORNING. A WARMING TREND WILL BEGIN LATER ON SATURDAY AS SOUTH WINDS RETURN AND PUSH HIGHS BACK NEAR 60 DEGREES IN THE AFTERNOON. EVEN WARMER CONDITIONS ARE EXPECTED FOR SUNDAY AND THROUGH EARLY NEXT WEEK AS A MORE ZONAL PATTERN ALOFT SETS UP AHEAD OF OUR NEXT COLD FRONT WHICH IS EXPECTED TO PUSH EAST OF THE ROCKIES LATE ON SUNDAY...INCREASING OUR RAIN CHANCES THROUGH THE END OF THE EXTENDED AS THE FRONT IS PROGGED TO STALL AND TAP INTO ABUNDANT GULF MOISTURE THROUGH THE MIDDLE OF NEXT WEEK. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 36 57 33 / 10 10 0 0 MLU 66 39 56 33 / 20 10 0 0 DEQ 61 29 55 27 / 10 10 0 0 TXK 62 34 55 31 / 10 10 0 0 ELD 65 33 55 31 / 10 10 0 0 TYR 62 34 57 32 / 10 10 0 0 GGG 64 34 57 32 / 10 10 0 0 LFK 66 36 59 33 / 10 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 16, 5:59 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 559 AM CST WED DEC 16 2015 ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-171200- UNION-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 559 AM CST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AN ADVANCING COLD FRONT...AND A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS ALONG THE FRONT. HOWEVER...NO ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-171200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 559 AM CST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Dec 16, 5:47 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 547 AM CST WED DEC 16 2015 TXZ165-161215- ANGELINA TX- 547 AM CST WED DEC 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA COUNTY UNTIL 615 AM CST... AT 547 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ROCKLAND...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ANGELINA COUNTY. LAT...LON 3109 9443 3122 9432 3110 9415 3105 9436 TIME...MOT...LOC 1147Z 230DEG 42KT 3108 9429 VIII.
Special weather statement, Dec 16, 6:20 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CST WED DEC 16 2015
TXZ166-167-161245-
SAN AUGUSTINE TX-SABINE TX-
620 AM CST WED DEC 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE AND EAST
CENTRAL SAN AUGUSTINE COUNTIES UNTIL 645 AM CST...
AT 619 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSEVINE...OR 22 MILES NORTH OF EBENEZER...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...BRONSON AND CHINAQUAPIN.
LAT...LON 3122 9406 3138 9416 3152 9382 3144 9374
3135 9371
TIME...MOT...LOC 1219Z 239DEG 49KT 3135 9403
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 5:47 AM CST | Special Weather Statement | SHV | San Augustine | 28 min |
| Dec 16, 6:20 AM CST | Special Weather Statement | SHV | Sabine | 25 min |
| Dec 16, 11:03 AM CST | River Flood Warning | SHV | Bossier, Caddo, Red River | 3 days |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.